MAUDE Adverse Event Report: DEPUY MITEK LLC US RIGIDFIX FEM/TIB ROD THUMBSCR *EA; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR

DEPUY MITEK LLC US RIGIDFIX FEM/TIB ROD THUMBSCR *EA; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR
Catalog Number 213600
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.Udi: (b)(4)-incomplete.The lot number is currently unavailable.The complaint device was received and inspected.Visual observation revealed the screw is in normal worn condition.Functionally, it was tested using 8 mm femoral rod and the screw was able to hold it in place tightly with no issues.The device is not too big as reported.This compliant cannot be confirmed.We cannot determine what caused the user to experience the reported event, we cannot discern a root cause for the reported failure mode.Furthermore, no lot number was supplied which precludes conducting a dhr review or a lot specific search in the complaints handling system.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the (b)(4) as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
This is report 3 of 4 for the same event.It was reported by the sales rep that the customer's rigidfix femoral 3.3mmst cross pin kit, rigidfix femoral st guide frame, rigidfix femoral/tibial rod thumb screw failed during an anterior cruciate ligament acl reconstruction surgical procedure.It was reported that the surgeon placed the guide frame in and they binded up then cold welded but was unable to take apart.The surgeon stated that all of the devices looked too big and not working correctly.The case was completed with another like device.There were no adverse patient consequences or time delay.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Common Device Name
ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8271372
Report Number1221934-2018-53280
Device Sequence Number1448712
Product Code LXH
UDI-Device Identifier10886705002634
UDI-Public10886705002634
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number213600
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2017
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/02/2017
Initial Report FDA Received Date01/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1